Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Apr 19, 2012, 2:02 PM MDT for Laramie County, Wyoming. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2012, 2:02 PM MDT (20:02 UTC)
- Expired
- Apr 19, 2012, 3:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 8 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:00 PM MDT | HAIL 0.25 | Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544
WWUS85 KCYS 192002
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU APR 19 2012
WYZ117-118-192100-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
202 PM MDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...
AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN AF BASE...OR 8 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHEYENNE...
WARREN AF BASE...
FRONTIER PARK...
SOUTH GREELEY HIGHWAY...
FOX FARM-COLLEGE...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
372.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4108 10496 4118 10498 4117 10462 4100 10457
4099 10462
TIME...MOT...LOC 2002Z 285DEG 20KT 4114 10492
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:22 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 12:22 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1222 PM MDT THU APR 19 2012 .UPDATE... AVIATION...18Z TAFS...WIDELY SCATTERED SHOWERS WITH A FEW TSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. FEEL THE BEST CHANCE FOR STORMS WILL BE NEAR KCYS IN THE CONVERGENCE AREA ALONG THE SOUTHERN LARAMIE RANGE AND CHEYENNE RIDGE. WEST TO NORTHWEST WINDS WILL REMAIN GUSTY THIS AFTERNOON AND WILL DIMINISH SLIGHTLY OVERNIGHT AS THEY BECOME MORE NORTHERLY IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS. MIDLEVEL CLOUDS WILL PERSIST THROUGH THE DAY AS WELL WITH SOME CB TOWERS BECOMING MORE AND MORE PREVALENT THIS AFTERNOON WITH THE HEATING OF THE DAY. THE ACTIVITY SHOULD MOVE FROM WEST TO EAST AFTER SUNSET...GENERALLY CLEARING THE CWA OVERNIGHT. SOME MVFR CIGS LOOK TO RETURN TO NORTHEASTERN PORTIONS OF THE PANHANDLE AGAIN TONIGHT. RJM && .PREV DISCUSSION... /ISSUED 1139 AM MDT THU APR 19 2012/ UPDATE...RAIN CHANCES THROUGH TONIGHT LOOKING A LITTLE BETTER THAN THE PAST FEW DAYS. PRECIPITABLE WATER VALUES RANGING FROM ONE HALF TO THREE QUARTERS OF AN INCH...AND SOME 120 TO 170 PERCENT OF NORMAL. 11 AM DEWPOINTS RUNNING ABOUT THE SAME AS 24 HOURS AGO AT MOST SITES...EXCEPT UP 2 AND 4 DEGREES RESPECTIVELY AT LARAMIE AND RAWLINS...AND DOWN 10 DEGREES AT CHEYENNE DUE TO DOWNSLOPING NORTHWEST WINDS. UPSTREAM 12Z RAOBS AT BOISE...ELKO AND SALT LAKE CITY SHOWING MOISTURE HEADING TOWARDS SOUTHERN WYOMING THIS AFTERNOON. INITIAL SHORTWAVE TROUGH MOVES SOUTHEAST TO EASTERN MONTANA BY LATE THIS AFTERNOON. WITH UPWARD VERTICAL MOTION INDICATED AT 700 MB...AND RELATIVELY MOIST AIRMASS...INHERITED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LOOKS GOOD FOR THIS AFTERNOON...FOCUSED ALONG THE INVERTED TROUGH AXIS FROM CASPER TO KIMBALL. DECREASED RAIN CHANCES THIS AFTERNOON FROM ALLIANCE TO SIDNEY PER THE NAM QPF PROG AND TO MESH WITH GRIDS FROM THE NORTH PLATTE OFFICE. MINOR ADJUSTMENTS MADE TO THE AFTERNOON TEMPERATURE...DEWPOINT... WIND AND POPS GRIDS. RUBIN PREV DISCUSSION... /ISSUED 852 AM MDT THU APR 19 2012/ UPDATE...LOW CLOUD BAND AND SOME LIGHT RAIN SHOWERS HAVE CREPT ACROSS CHADRON AND DAWES COUNTY NEBRASKA...SO ADDED SHOWERS TO THE FORECAST THERE FOR THE REST OF THE MORNING AS LIGHT RAIN WAS REPORTED AT THE CHADRON ASOS BETWEEN 730 AM AND 800 AM. THE LOW LEVELS ARE SLIGHTLY MORE MOIST TODAY COMPARED TO YESTERDAY THUS HOPEFULLY MORE WIDESPREAD AREAS WILL SEE SOME BENEFICIAL AND MUCH NEEDED RAIN LATER TODAY. RUBIN PREV DISCUSSION... /ISSUED 531 AM MDT THU APR 19 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT... ONE MORE OPPORTUNITY FOR SCATTERED AFTERNOON AND EVENING CONVECTION TODAY BEFORE THINGS TURN DRY AND WARMER FOR FRIDAY AND SATURDAY. SHORTWAVE ENERGY CENTERED ATOP THE CWA EARLY THIS MORNING WILL TRANSLATE EAST THIS MORNING. ALTHOUGH SHOWERS WILL LINGER ACROSS THE EASTERN ZONES THROUGH THE EARLY MORNING... ANTICIPATE THE BULK OF THEM WILL BE EAST OF THE CWA BY DAYBREAK. 08Z SATELLITE PIX SHOW FINAL UPSTREAM SHORTWAVE SPINNING OVER NW MONTANA. UPSTREAM RIDGE AMPLIFICATION ALONG THE WEST COAST WILL CAUSE THIS SHORTWAVE TO DIVE SOUTHEAST THROUGH THE CWA LATER TODAY. AS A RESULT EXPECT EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING SHOWERS. MOISTURE AVAILABILITY OR LACK THEREOF WILL BE THE MAIN LIMITING FACTOR FOR COVERAGE. PWATS WERE IN EXCESS OF A HALF AN INCH OVER THE EASTERN PLAINS ON WEDNESDAY...BUT ARE ONLY PROGGED TO BE ABOVE 0.4 LATER TODAY. INSTABILITY WILL ALSO BE FAIRLY WEAK AGAIN TODAY WITH SBCAPES PROGGED TO ONLY BE BETWEEN 100 AND 200 J/KG. AS A RESULT...CAN NOT RULE OUT THUNDER AND WILL MAINTAIN ISOLATED AFTERNOON MENTION. BOTH THE NAM AND GFS DEPICT THE SHORTWAVE WILL COME THROUGH RATHER FRACTURED AND DISORGANIZED WITH THE STRONGEST MOVING INTO NE WYOMING THIS EVENING AND INTO WEST CENTRAL NEBRASKA AFTER MIDNIGHT. SO...SUSPECT CONVECTION WILL LINGER LATER INTO THE NIGHT ESPECIALLY FOR AREAS NEAREST THE WY/NE STATELINE AND POINTS EAST. THICKER CLOUD COVER WILL KEEP TEMPERATURES IN THE 50S WEST AND 50S TO LOW 60S EAST. HEIGHTS WILL BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY YIELDING IN DRY CONDITIONS. THE LLVL THERMAL RIDGE WILL LAG ON FRIDAY RESULTING IN A TRANSITIONAL DAY TEMPERATURES WISE...WITH HIGHS ONLY REACHING THE 60S. THIS CHANCES ON SATURDAY AS H7 CLIMB TO AROUND 5C. THIS WILL BOOST AFTERNOON HIGHS WELL INTO THE 70S EAST AND UPPER 60S/LOW 70S WEST. LONG TERM...SUNDAY THROUGH WEDNESDAY...RATHER HIGH AMPLITUDE RIDGE WEST OF THE CWA SUNDAY WILL SLOWLY TRANSLATE EAST ACROSS THE REGION MONDAY AND TUESDAY KEEPING WARM AND GENERALLY DRY WEATHER OVER THE CWA DURING THE PERIOD. SOME WEAK AFTERNOON INSTABILITY MAY ALLOW FOR A FEW SHOWERS AROUND THE MTNS EARLY NEXT WEEK. CHANGES MAY THEN BEGIN TO ENSUE WEDS AS UPPER RIDGE AXIS SHIFTS OVER THE PLAINS AND CWA BEGINS TO FEEL INITIAL EFFECTS OF NEXT UPPER TROUGH THAT SHOULD BE DIGGING ALONG THE WEST COAST WITH SLIGHTLY COOLER TEMPS AND A SMALL INCREASE IN THE CHANCE FOR SHOWERS. FIRE WEATHER... ONE MORE REASONABLE CHANCE TO PICK UP LIGHT PRECIPITATION ACROSS THE DISTRICT THIS AFTERNOON AND TONIGHT BEFORE THINGS DRY OUT FOR THE UPCOMING WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP TODAY AS A WEAK DISTURBANCE SLIDES THROUGH THE REGION. ANY REALIZED RAIN AMOUNTS WILL REMAIN FAIRLY LIGHT...WITH PERHAPS UP TO A TENTH OR TWO FOR THOSE FORTUNATE ENOUGH TO FIND THEMSELVES UNDERNEATH A HEAVIER BAND. MORE CLOUD COVER WILL KEEP TEMPERATURES IN THE 50S/LOW 60S TODAY AND MINIMUM RELATIVE HUMIDITIES IN THE 20S AND 30S. PRECIPITATION WILL END FROM WEST TO EAST LATER TONIGHT WITH EXCELLENT HUMIDITY RECOVERIES TONIGHT. TEMPERATURES WILL WARM BACK SOLIDLY INTO THE 60S ON FRIDAY WITH 70S FOR MOST PLACES ON SATURDAY AND SUNDAY. A BROAD AREA OF HIGH PRESSURE WILL KEEP CONDITIONS DRY OVER THE WEEKEND. MINIMUM RELATIVE HUMIDITIES WILL DROP SLOWLY INTO THE CRITICAL RANGE THROUGH EARLY NEXT WEEK. FORTUNATELY WINDS LOOK TO BE LIGHT. WINDS WILL HOWEVER BEGIN PICKING UP NEXT TUESDAY AND WEDNESDAY...PROVIDING THE NEXT CHANCE TO SEE CRITICAL FIRE WEATHER CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...HAHN LONG TERM...RE
Hazardous weather outlook, Apr 19, 10:13 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MDT THU APR 19 2012 WYZ101>119-201615- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1013 AM MDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY AFTER 2 PM. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 25 MPH TO THE WEST OF INTERSTATE 25...AND TO THE SOUTHEAST AT 15 MPH TO THE EAST OF INTERSTATE 25. THE THREAT FROM THUNDERSTORMS WILL BE LIGHTNING. RAINFALL AMOUNTS WILL BE UP TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201615- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1013 AM MDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY AFTER 2 PM. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 15 MPH. THE THREAT FROM THUNDERSTORMS WILL BE LIGHTNING. RAINFALL AMOUNTS WILL BE UP TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Apr 19, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU APR 19 2012
WYZ117-118-192100-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
202 PM MDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...
AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN AF BASE...OR 8 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHEYENNE...
WARREN AF BASE...
FRONTIER PARK...
SOUTH GREELEY HIGHWAY...
FOX FARM-COLLEGE...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
372.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4108 10496 4118 10498 4117 10462 4100 10457
4099 10462
TIME...MOT...LOC 2002Z 285DEG 20KT 4114 10492
CLAYCOMBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:32 PM MDT | Special Weather Statement | CYS | Laramie | 58 min |
| Apr 19, 2:58 PM MDT | Special Weather Statement | CYS | Laramie | 32 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.